|Molluscum contagiosum and HIV
Jan 3, 2012
Hello Doctor, I have been diagnosed as HIV+ in Nov 2011. My CD4 was 218 and VL was 44000 at that time. My doctor asked to to get tested for HIV when she noticed Molluscum contagiosum (only 2 or 3 )on my face. I started ART from then and got tested for CD4 again in the month of December 2011. Now my CD4 count is 388. But Molluscum contagiosum on my face increased more in numbers. Is that the side effect of ART? or do I need to get them treated with separate medicines? My doctor said they will dissappear once your immune system become stable. Please advice doctor. I am worried a lot.
| Response from Dr. McGowan
I am glad you got tested right away, your doctor was on top of things.
It is true that as your immune system gets back into balance the molluscum may improve, but sometimes they need specific treatment too. I have seen the spots "flare up" before receding as the immune system attacks them, so waiting a while may not be a bad thing.
If they don't clear a dermatologist (and some family practitioners) can remove them.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.